Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hiv and Thorne Myco-immune
Jan 21, 2009

my VL was undetective and my cd4 count was low so i started taking a supplement call thorne myco-immune to raise my cd4 , my cd4 went up from 290 to 397 , but my VL went to 460. i want to know, did the myco-immune have some interaction with the hiv drug atripla and shoul i stop taking it .

Response from Dr. Young

Hello and thanks for your post.

Thorne myco-immune (according to their website) is a extract of several mushrooms. It's touted as having immune benefits by increasing the level of immune modulators in the body. Some of those cited (NF-kappa B, interleukins) are known to increase CD4 levels (though the benefit of this remains unclear) and probably simultaneously stimulate the replication of HIV.

In your case, your labs illustrate the dangers of using supplements that have not been fully evaluated with HIV medications. While you may indeed have had an increase in your CD4, it looks like you've also stimulated HIV replication (or it has lowered the levels of the drugs in Atripla to ineffective levels). (It's also possible that the increase in viral load was an unrelated "blip", but that would be coincidental). If the later happens while taking HIV medications (like your Atripla), there is a very real chance that the virus will develop resistance to the antiretroviral medications.

If I were you, I'd stop the myco-immune immediately and let your doctor know about when you were taking the product. Hopefully your viral load will return to undetectable levels.

Best of health, BY



Previous
Bad reactions from meds?!
Next
Not taking medications, but you should.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement